Ohio, 2007

Hail in Ohio, April 26, 2007

April 26, 2007 · NWS PBZ · 4 events in 3 counties and zones

Scattered severe thunderstorms developed along a warm front moving across southeast Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Scattered severe thunderstorms developed along a warm front moving across southeast Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 26, 1:17 PM EST, 40 minutes earlier.

Area forecast discussion, Apr 26, 1:17 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
217 PM EDT THU APR 26 2007

.SHORT TERM /TONIGHT AND FRIDAY/...
WARM SOUTHERLY WINDS AHEAD OF A COLD FRONT MOVING ACROSS THE OHIO
VALLEY WILL BRING SHOWERS AND THUNDERSTORMS TO THE DISTRICT TONIGHT
ALONG WITH ABOVE NORMAL TEMPERATURES. SOME ISOLATED THUNDERSTORMS
IN OHIO COULD BECOME SEVERE. THE COLD FRONT WILL PUSH THROUGH THE
FORECAST AREA DURING THE MORNING HOURS OF FRIDAY. AS THE FRONT
MOVES SLOWLY EAST A RISK OF SHOWERS WILL CONTINUE INTO FRIDAY
EVENING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEAK NORTHWEST FLOW OFF THE LAKES FRIDAY NIGHT INTO SATURDAY MORNING
WILL KEEP A CHANCE OF RAIN SHOWERS ACROSS THE FORECAST AREA
ALONG WITH MOSTLY CLOUDY SKIES. A RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SATURDAY NIGHT WILL BRING DRY WEATHER FOR
SATURDAY NIGHT AND SUNDAY. AS HIGH PRESSURE MOVES SLOWLY ACROSS THE
DISTRICT DRY WEATHER ALONG WITH SLOWLY WARMING TEMPERATURES CAN
BE EXPECTED FOR MONDAY INTO TUESDAY NIGHT. AN EAST-WEST COLD FRONT
SAGGING SOUTH ACROSS LAKE ERIE WEDNESDAY WILL BRING CLOUDY SKIES
AND A RISK OF SHOWERS AND THUNDERSTORMS INTO WEDNESDAY NIGHT.
HIGH PRESSURE BUILDING INTO THE DISTRICT WILL BRING DRY WEATHER
FOR THURSDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS WILL CONTINUE TO DEVELOP IN AN INCREASINGLY UNSTABLE
AIRMASS THIS EVENING AND CONTINUE TONIGHT. A SURFACE BOUNDARY WILL
CROSS THE REGION FROM WEST TO EAST BETWEEN 09Z AND 15Z. MOST
PRECIPITATION WILL BE AHEAD OF THIS BOUNDARY. EXPECTING MAINLY MVFR
CIGS AND VIS...LOWERING TO IFR ALONG AND BEHIND THE FRONT
TONIGHT...THEN BACK TO MVFR ON FRIDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

06
Hazardous weather outlook, Apr 26, 3:29 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT THU APR 26 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
429 AM EDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE WILL DEVELOP TOWARD THE GREAT LAKES TODAY WITH
SHOWER AND THUNDERSTORM CHANCES INCREASING THIS AFTERNOON. THERE
IS A SLIGHT CHANCE THAT THE THUNDERSTORMS MAY REACH SEVERE LEVELS
WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

15

In the hours before

Special weather statement, Apr 26, 9:35 AM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1035 AM EDT THU APR 26 2007

OHZ048-261515-
COSHOCTON OH-
1035 AM EDT THU APR 26 2007

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...COSHOCTON...

AT 1030 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES EAST OF WARSAW...OR ABOUT 4
MILES NORTHWEST OF COSHOCTON...MOVING NORTH AT 55 MPH. A BRIEF WIND
GUST TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BLISSFIELD...LAYLAND...WARSAW AND WEST LAFAYETTE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 26, 10:11 AM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1111 AM EDT THU APR 26 2007

OHZ039-048-261600-
COSHOCTON OH-TUSCARAWAS OH-
1111 AM EDT THU APR 26 2007

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...COSHOCTON
AND TUSCARAWAS...

AT 1105 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES SOUTHWEST OF
BAKERSVILLE...MOVING NORTH AT 50 MPH. WIND GUSTS OF 45 MPH AND SMALL
HAIL WILL BE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BAKERSVILLE...DOVER...GILMORE...GNADENHUTTEN...MINERAL CITY...NEW
  PHILADELPHIA...STONE CREEK...STRASBURG AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Apr 26, 1:09 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
209 PM EDT THU APR 26 2007

OHZ039-049-058-261900-
GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
209 PM EDT THU APR 26 2007

...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING
COUNTIES...GUERNSEY...HARRISON AND TUSCARAWAS...

AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF BYESVILLE...MOVING
NORTHEAST AT 30 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE
POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BIRMINGHAM...BOWERSTON...BYESVILLE...CADIZ...CAMBRIDGE...
  CLENDENING...DENNISON...DOVER...FREEPORT...GILMORE...
  GNADENHUTTEN...HOPEDALE...JEWETT...KIMBOLTON...LONDONDERRY...NEW
  PHILADELPHIA...OLD WASHINGTON...PIEDMONT...SALT FORK STATE PARK...
  SCIO...SENECAVILLE...TAPPAN...TIPPECANOE AND UHRICHSVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

The radar

The Pittsburgh radar (KPBZ), 114 km away, was scanning. The volume nearest the first event began at 18:57 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Guernsey

When
April 26, 1:57 PM EST
Where
Guernsey County, 5 mi SW of Antrim
Measured
0.75 in hail
Reported by
Public
Coordinates
40.069, -81.417

The public reported penny size hail southwest of Antrim.

Hail, Harrison

When
April 26, 2:30 PM EST
Where
Harrison County, 1 mi NW of Jewett
Measured
0.88 in hail
Reported by
Public
Coordinates
40.380, -81.043

The public reported nickel size hail near Jewett.

Hail, Jefferson

When
April 26, 3:00 PM EST
Where
Jefferson County, 3 mi W of Richmond
Measured
0.88 in hail
Reported by
Public
Coordinates
40.430, -80.827

The public reported nickel size hail west of Richmond.

Hail, Jefferson

When
April 26, 3:20 PM EST
Where
Jefferson County, Irondale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.570, -80.730

Emergency management reported quarter size hail in Irondale.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26590, 26591, 26593, 26597.